Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 144, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 26, 2019, 8:05 PM CDT for Anoka County, Ramsey County, Washington County, Minnesota. It was in force for 25 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2019, 8:05 PM CDT (01:05 UTC)
- Expired
- Jul 26, 2019, 8:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Anoka County, MN, Ramsey County, MN, Washington County, MN
The radar
The Minneapolis radar (KMPX), 48 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 8:11 PM CDT | HAIL 1 | 1 Ne Blaine, MN | NEAR HWY 65 AND 109TH AVE NE. |
| Jul 26, 8:13 PM CDT | HAIL 2 | Circle Pines, MN | |
| Jul 26, 8:15 PM CDT | TSTM WND DMG | 2 W Circle Pines, MN | HALF OF TREE DOWN. PICTURE ON TWITTER. MAY HAVE BEEN STRUCK BY LIGHTNING. |
| Jul 26, 8:15 PM CDT | HAIL 1 | 1 W Circle Pines, MN | |
| Jul 26, 8:16 PM CDT | HAIL 1.75 | 2 Nne Mounds View, MN | |
| Jul 26, 8:20 PM CDT | HAIL 2 | Shoreview, MN | |
| Jul 26, 8:20 PM CDT | HAIL 3 | Shoreview, MN | TIME ESTIMATED. |
| Jul 26, 8:21 PM CDT | HAIL 1 | 2 Ne Mounds View, MN | |
| Jul 26, 8:21 PM CDT | HAIL 1.5 | North Oaks, MN | |
| Jul 26, 8:27 PM CDT | HAIL 1.25 | 2 Ne Mounds View, MN | JAGGED PIECES OF LARGE HAIL NEAR 35W AND 85TH. |
| Jul 26, 8:28 PM CDT | HAIL 2 | 2 Nne Mounds View, MN | |
| Jul 26, 8:30 PM CDT | HAIL 1.5 | White Bear Lake, MN | |
| Jul 26, 8:40 PM CDT | HAIL 1.25 | 2 Ese North Oaks, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 6:34 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1361 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 11.0
The text
As transmitted.
176
WUUS53 KMPX 270105
SVRMPX
MNC003-123-163-270130-
/O.NEW.KMPX.SV.W.0144.190727T0105Z-190727T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
805 PM CDT Fri Jul 26 2019
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
Southeastern Anoka County in east central Minnesota...
West central Washington County in east central Minnesota...
Northern Ramsey County in east central Minnesota...
* Until 830 PM CDT.
* At 805 PM CDT, a severe thunderstorm was located over Blaine, or 15
miles north of Minneapolis, moving southeast at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Coon Rapids, Blaine, Maplewood, Fridley, Shoreview, White Bear
Lake, New Brighton, Lino Lakes, Ham Lake, Hugo, Vadnais Heights and
Mounds View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4517 9291 4500 9303 4515 9332 4516 9332
4524 9322
TIME...MOT...LOC 0105Z 298DEG 31KT 4518 9323
HAIL...1.75IN
WIND...60MPH
$$
JLT3 follow-up statements
039
WWUS53 KMPX 270115
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
815 PM CDT Fri Jul 26 2019
MNC003-123-163-270130-
/O.CON.KMPX.SV.W.0144.000000T0000Z-190727T0130Z/
Anoka MN-Washington MN-Ramsey MN-
815 PM CDT Fri Jul 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EAST CENTRAL ANOKA...WEST CENTRAL WASHINGTON AND NORTHERN RAMSEY
COUNTIES...
At 815 PM CDT, a severe thunderstorm was located over Lino Lakes, or
13 miles north of St. Paul, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Blaine, Maplewood, Shoreview, White Bear Lake, Lino Lakes, Hugo,
Vadnais Heights, Mounds View, Arden Hills, Mahtomedi, Spring Lake
Park and North St. Paul.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4517 9291 4500 9303 4512 9323 4515 9322
4518 9312
TIME...MOT...LOC 0115Z 298DEG 31KT 4514 9312
HAIL...1.25IN
WIND...60MPH
$$
JLT115
WWUS53 KMPX 270124
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
824 PM CDT Fri Jul 26 2019
MNC003-163-270133-
/O.CAN.KMPX.SV.W.0144.000000T0000Z-190727T0130Z/
Anoka MN-Washington MN-
824 PM CDT Fri Jul 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ANOKA AND WEST
CENTRAL WASHINGTON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
east central Minnesota.
LAT...LON 4511 9298 4506 9298 4500 9303 4512 9323
4513 9317 4513 9303
TIME...MOT...LOC 0123Z 301DEG 28KT 4510 9306
$$
MNC123-270130-
/O.CON.KMPX.SV.W.0144.000000T0000Z-190727T0130Z/
Ramsey MN-
824 PM CDT Fri Jul 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN RAMSEY COUNTY...
At 823 PM CDT, a severe thunderstorm was located near Vadnais
Heights, or 11 miles north of St. Paul, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Blaine, Maplewood, Shoreview, White Bear Lake, Lino Lakes, Vadnais
Heights, Mounds View, Arden Hills, Mahtomedi, North St. Paul, Circle
Pines and North Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4511 9298 4506 9298 4500 9303 4512 9323
4513 9317 4513 9303
TIME...MOT...LOC 0123Z 301DEG 28KT 4510 9306
HAIL...1.00IN
WIND...60MPH
$$
JLT422
WWUS53 KMPX 270128
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
828 PM CDT Fri Jul 26 2019
MNC123-270138-
/O.EXP.KMPX.SV.W.0144.000000T0000Z-190727T0130Z/
Ramsey MN-
828 PM CDT Fri Jul 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RAMSEY COUNTY WILL
EXPIRE AT 830 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail and gusty winds are still
possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
east central Minnesota.
LAT...LON 4511 9298 4506 9298 4500 9303 4512 9323
4513 9317 4513 9303
TIME...MOT...LOC 0128Z 298DEG 31KT 4508 9301
$$
JLTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:31 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jul 26, 2:31 PM CDT, 5 hours 34 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 231 PM CDT Fri Jul 26 2019 .SHORT TERM...(This evening through Saturday night) Issued at 235 PM CDT Fri Jul 26 2019 Early this afternoon a surface front was bisecting parts of west central, and central Minnesota. Winds shift to the west behind this front, but most of the deep moisture resided with the morning thunderstorms which left most of Minnesota by late morning. Remnants of the deeper moisture was evident as isolated storms continued in central Wisconsin as of 2 pm. The lack of deep moisture has, and will likely limit the amount of convection later this afternoon, and into the evening across Minnesota. However, the surface front sliding southeast this evening, and a subtle short wave that was evident across North Dakota this afternoon, will lead to isolated convection toward sunset. Until the convection develops, skies will be mostly clear with a southwest/west wind. Severe weather parameter are conducive for isolated supercell development as wind shear values are between 35-45 kts. Both large hail and damaging winds are possible due to the amount of wind shear that may be tapped early before sunset. Evening chance of showers/storms are related to the surface front and timing of the short wave moving through the region this evening. Due to the limiting factors of strong moisture convergence and only a weak short wave moving across the area, precipitation chances will remain near or below likely criteria. I wouldn't be surprised to see parts of eastern Minnesota, and west central Wisconsin to be upgraded to likely or categorical if better moisture transport is obtained, and convection can initiate along the surface boundary. The chances of precipitation continue southward toward the Iowa border thru early Saturday morning before dissipating. Saturday should be dry with the exception along the Iowa border where the surface front will be close. No changes for Saturday night as the bulk of the next chance of precipitation isn't likely until after sunrise Sunday. .LONG TERM...(Sunday through Friday) Issued at 235 PM CDT Fri Jul 26 2019 Longer term trends continue to paint a rather wet Sunday/Sunday night for the area with a cooler and drier trend into midweek next week. Overall, models continue to drive a potent short wave trough across the region Sunday. Will hold onto higher end PoPs for now as this system works across the area. SPC day 3 outlooked Marginal severe risk which looks OK at this point. Will likely see convection move into central MN by midday Sunday. With widespread cloud and rain, should limit overall instability and severe potential. Heavy rainfall will be associated as this system lifts through with PW's around 2 standard deviations above the mean expected. This system exits to the east Sunday night and the overall upper flow pattern becomes a bit more northwest into at least midweek next week. This will drive cooler and drier air across the western Great Lakes during the period with nearly ideal summer weather conditions. Temperatures generally 75 to 80 with overnight lows 55 to 60 and dewpoints ranging in the 50s. Models have trended drier with the Tuesday/Tuesday night convective potential with high pressure dominating the area. Left a slight chance PoP to the southwest where models suggest better forcing and possible instability on the periphery of the western CONUS ridge. Riding aloft to the west and trough to the east will continue through the end of the week, with possible short waves lifting over the ridge and affecting the area, mainly late next week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1225 PM CDT Fri Jul 26 2019 Isolated storms are likely late this afternoon, and into the evening. However, timing and areal extent remains questionable. The best coverage area will occur after 5 PM from east central Minnesota, south-southeast into portions of west central Wisconsin thru 05Z. This will mainly affect KRNH, KEAU and KMSP airport sites. Elsewhere, coverage is not expected to be more than very isolated to include in the 18Z TAF. Higher confidence that KAXN will be dry through the period, with KRNH the best chance of TSRA. Winds will become more WSW over western Minnesota this afternoon, and gusty southwest wind in south central Minnesota, and west central Wisconsin. Winds will be more northwest on Saturday. KMSP... The best chance of any thunderstorm activity near KMSP will occur between 00-04Z. Once TSRA develop northwest of KMSP, the TAF will be amended for timing. VFR conditions are likely after the evening TSRA with a northwest wind developing on Saturday. /OUTLOOK FOR KMSP/ Sun...MVFR possible with TSRA likely. SE wind 5-15 kt bcmg SW. Mon...VFR. NW wind 10-15 kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JLT LONG TERM...DWE AVIATION...JLT
Hazardous weather outlook, Jul 26, 12:19 PM CDT, 7 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1219 PM CDT Fri Jul 26 2019 MNZ043>045-049>053-056>070-073>078-082>085-091>093-WIZ014>016- 023>028-271730- Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti- Chisago-Chippewa-Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey- Washington-Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott- Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron- Rusk-St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1219 PM CDT Fri Jul 26 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will develop late this afternoon, and into the evening for mainly far east central Minnesota, and into west central Wisconsin. Any storm that develops will be capable of producing large hail and damaging winds. These storms should quickly weaken late this evening, with generally strong storms overnight for areas of south central Minnesota as they drift southward toward the Iowa border. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms Saturday night into Sunday night. A few storms may be severe Sunday across southern Minnesota. .SPOTTER INFORMATION STATEMENT... Due to the isolated nature of the severe storms, SKYWARN spotter activation is not expected. MNZ041-042-047-048-054-055-271730- Douglas-Todd-Stevens-Pope-Lac Qui Parle-Swift- 1219 PM CDT Fri Jul 26 2019 This Hazardous Weather Outlook is for portions of central Minnesota and west central Minnesota. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms Saturday night into Sunday night. A few storms may be severe Sunday across southern Minnesota. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Local storm report, Jul 26, 7:32 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
732 PM CDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 1 NNW ANOKA 45.21N 93.39W
07/26/2019 M1.00 INCH ANOKA MN EMERGENCY MNGR
&&
CEOSpecial weather statement, Jul 26, 7:34 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
734 PM CDT Fri Jul 26 2019
MNZ061>063-270115-
Anoka-Washington-Ramsey-
734 PM CDT Fri Jul 26 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ANOKA...NORTHERN
WASHINGTON AND RAMSEY COUNTIES...
At 734 PM CDT, a strong thunderstorm was located over Blaine, or 12
miles north of Minneapolis, moving southeast at 25 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
St. Paul, Woodbury, Blaine, Maplewood, Roseville, Brooklyn Center,
Oakdale, Fridley, Shoreview, White Bear Lake, New Brighton and Lino
Lakes.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4515 9277 4509 9277 4507 9280 4504 9277
4489 9278 4502 9321 4504 9321 4505 9329
4510 9327 4511 9329 4522 9303
TIME...MOT...LOC 0034Z 300DEG 22KT 4514 9323
DWELocal storm report, Jul 26, 7:38 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
738 PM CDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL DAYTON 45.24N 93.52W
07/26/2019 M1.25 INCH HENNEPIN MN PUBLIC
&&
CEOLocal storm report, Jul 26, 7:39 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
739 PM CDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 4 SSE ZIMMERMAN 45.39N 93.56W
07/26/2019 M1.25 INCH SHERBURNE MN TRAINED SPOTTER
&&
CEOLocal storm report, Jul 26, 7:41 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
741 PM CDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 4 NNW OTSEGO 45.34N 93.64W
07/26/2019 M1.25 INCH SHERBURNE MN TRAINED SPOTTER
&&
CEOLocal storm report, Jul 26, 7:44 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
744 PM CDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL RAMSEY 45.26N 93.45W
07/26/2019 M1.00 INCH ANOKA MN PUBLIC
&&
CEOThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:11 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Sherburne, Wright | 49 min |
| Jul 26, 7:34 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 41 min |
| Jul 26, 7:47 PM CDT | Severe Thunderstorm Warning | MPX | Anoka | 28 min |
| Jul 26, 8:32 PM CDT | Special Weather Statement | MPX | Anoka, Washington | 58 min |
| Jul 26, 8:56 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Ramsey, Washington | 34 min |
| Jul 26, 9:13 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 32 min |
| Jul 26, 11:12 PM CDT | Special Weather Statement | MPX | Le Sueur | 33 min |
| Jul 27, 12:15 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Steele, Waseca | 27 min |
| Jul 27, 12:47 AM CDT | Special Weather Statement | MPX | Goodhue | 28 min |
| Jul 27, 12:56 AM CDT | Special Weather Statement | MPX | Steele, Waseca | 64 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.